Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 3, NWS Great Falls, MT

January 8, 2006

NWS Great Falls, MT issued this high wind warning at Jan 8, 2006, 2:42 PM MST. It took effect at Jan 9, 2006, 3:53 AM MST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 2:42 PM MST (21:42 UTC)
In effect from
Jan 9, 2006, 3:53 AM MST
Expired
Jan 10, 2006, 9:00 PM MST
In force
41 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS75 KTFX 082142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MST SUN JAN 8 2006

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY
THROUGH MONDAY EVENING...

.STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER
SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG
THE ROCKY MOUNTAIN FRONT MONDAY MORNING. WINDS ARE EXPECTED TO
DIMINISH LATE MONDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES OFF TO
THE EAST.

MTZ009-048-090500-
/O.UPG.KTFX.HW.A.0002.060109T1300Z-060110T0600Z/
/O.NEW.KTFX.HW.W.0003.060109T1300Z-060110T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
242 PM MST SUN JAN 8 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT
MONDAY MORNING AND WILL CONTINUE THROUGH MONDAY EVENING. SUSTAINED
WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND
MOUNTAIN PASSES. WINDS WILL DIMINISH SOME LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
9 follow-up statements
000 
WWUS75 KTFX 090400
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 PM MST SUN JAN 8 2006

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT
MONDAY THROUGH MONDAY EVENING...

.STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER
SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP
ALONG THE ROCKY MOUNTAIN FRONT MONDAY MORNING. WINDS ARE EXPECTED
TO DIMINISH LATE MONDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES
OFF TO THE EAST.

MTZ009-048-091300-
/O.CON.KTFX.HW.W.0003.060109T1300Z-060110T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
900 PM MST SUN JAN 8 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM MST
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM MST
MONDAY. 

STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT
MONDAY MORNING AND WILL CONTINUE THROUGH MONDAY EVENING.
SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS
AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE
MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND
DRIFTING SNOW. WINDS WILL DIMINISH SOME LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 091053
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 AM MST MON JAN 9 2006

...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT
TODAY AND TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER
SOUTHERN ALBERTA HAVE CAUSED STRONG WESTERLY WINDS TO DEVELOP
ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING. WINDS ARE EXPECTED
TO DIMINISH MONDAY EVENING AS THE LOW PRESSURE SYSTEM MOVES OFF TO
THE EAST. HOWEVER...STRONG WINDS WILL REDEVELOP BY TUESDAY MORNING
AS THE NEXT LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN ALBERTA.

MTZ009-048-091900-
/O.EXT.KTFX.HW.W.0003.060109T1053Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
353 AM MST MON JAN 9 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST TUESDAY. 

STRONG WEST WINDS HAVE DEVELOPED ALONG THE ROCKY MOUNTAIN FRONT
THIS MORNING AND WILL CONTINUE THROUGH TUESDAY EVENING.  SUSTAINED
WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND
MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND
THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW.
WINDS WILL DIMINISH SOME MONDAY EVENING BUT INCREASE AGAIN TUESDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 091642
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 AM MST MON JAN 9 2006

...STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT TODAY AND
TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH LOWER SURFACE PRESSURES IN
CANADA AND HIGHER PRESSURES OVER THE GREAT BASIN HAVE CAUSED
STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING. HOWEVER...STRONG
WINDS WILL REDEVELOP BY TUESDAY AFTERNOON AS A SURFACE LOW
MOVES ACROSS SOUTHERN ALBERTA.

MTZ009-048-100500-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
942 AM MST MON JAN 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. 

STRONG WEST WINDS HAVE DEVELOPED ALONG THE ROCKY MOUNTAIN FRONT
THIS MORNING AND WILL CONTINUE THROUGH TUESDAY EVENING. 
SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS
AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE
MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND
DRIFTING SNOW. WINDS WILL DIMINISH SOME THIS EVENING BUT INCREASE
AGAIN BY TUESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 100428
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
928 PM MST MON JAN 9 2006

...STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND 
TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH LOWER SURFACE PRESSURES IN
CANADA AND HIGHER PRESSURES OVER THE GREAT BASIN HAVE CAUSED
STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT.
WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. HOWEVER...STRONG
WINDS WILL REDEVELOP BY TUESDAY AFTERNOON AS A SURFACE LOW MOVES
ACROSS SOUTHERN ALBERTA.

MTZ009-048-101200-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
928 PM MST MON JAN 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO
25 TO 35 MPH TOWARDS MORNING. WINDS WILL THEN INCREASE TO 30 TO 40
MPH WITH GUSTS TO 65 MPH TUESDAY MORNING. LOCALLY HIGHER GUSTS TO
75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES.
TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE
PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL
DIMINISH SOME THIS EVENING BUT INCREASE AGAIN BY TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 101121
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 AM MST TUE JAN 10 2006

...STRONG WINDS ALONG THE ROCKY MOUNTAIN AND ACROSS NORTH CENTRAL
MONTANA TODAY...

.A STRONG PRESSURE GRADIENT CAUSED BY A LOW PRESSURE SYSTEM IN
SOUTHERN ALBERTA AND A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN
COMBINED WITH STRONG WINDS ALOFT WILL CAUSE STRONG WESTERLY WINDS
TO DEVELOP OVER NORTH CENTRAL MONTANA THIS AFTERNOON. SOUTH WINDS
OF 10 TO 25 MPH HAVE DEVELOPED HOWEVER...STRONG WINDS WILL
REDEVELOP BY THIS AFTERNOON AS A SURFACE LOW MOVES ACROSS SOUTHERN
ALBERTA.

MTZ010-012-013-044>046-049-050-101800-
/O.EXA.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
421 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTH WINDS OF 10 TO 20 MPH WILL BECOME SOUTHWEST AND INCREASE TO
30 TO 40 MPH WITH GUSTS TO 60 MPH BY THIS AFTERNOON. WEST WINDS
WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY
MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-101800-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
421 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

SOUTH WINDS OF 10 TO 20 MPH WILL BECOME WEST AND INCREASE TO 30
TO 45 MPH WITH GUSTS TO 75 MPH BY THIS AFTERNOON. TRAVEL COULD
BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO
AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS WILL SLOWLY
DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 101732
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 AM MST TUE JAN 10 2006

...STRONG WINDS ALONG THE ROCKY MOUNTAIN AND ACROSS NORTH CENTRAL
MONTANA TODAY...

.A STRONG PRESSURE GRADIENT CAUSED BY A LOW PRESSURE SYSTEM IN
SOUTHERN ALBERTA AND A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN
COMBINED WITH STRONG WINDS ALOFT WILL CAUSE STRONG WESTERLY WINDS
TO DEVELOP OVER NORTH CENTRAL MONTANA THIS AFTERNOON. WINDS WILL
INCREASE THROUGH EARLY THIS AFTERNOON AS A SURFACE LOW MOVES
ACROSS SOUTHERN ALBERTA.

MTZ051-102300-
/O.EXA.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
FERGUS-
INCLUDING THE CITY OF...LEWISTOWN
1032 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR FERGUS COUNTY...WHICH IS IN EFFECT UNTIL 9 PM MST
THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE
TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON. WEST WINDS
WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 10 TO 25 MPH BY
MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-102300-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1032 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING FOR THE ROCKY MOUNTAIN FRONT. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BECOME
WEST AND INCREASE TO 30 TO 45 MPH WITH GUSTS TO 75 MPH BY THIS
AFTERNOON. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND
THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WEST
WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25
MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-013-044>046-049-050-102300-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
1032 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING FOR MOST OF NORTH CENTRAL MONTANA. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME
SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BY
THIS AFTERNOON. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND
TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 102122
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MST TUE JAN 10 2006

MTZ009-048-110400-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
222 PM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING. TRAVEL COULD BECOME
HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF
BLOWING AND DRIFTING SNOW. WEST WINDS WILL SLOWLY DECREASE THIS
EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-013-044>046-049>051-110400-
/O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN
222 PM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. WINDS WILL TURN
WEST AND SLOWLY DECREASE THIS EVENING...TAPERING OFF TO 15 TO 25
MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 110343
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 PM MST TUE JAN 10 2006

MTZ009-048-110445-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
843 PM MST TUE JAN 10 2006

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH
WILL STILL BE POSSIBLE FOR THE REST OF TONIGHT.

$$

MTZ010-012-013-044>046-049>051-110445-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN
843 PM MST TUE JAN 10 2006

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING.

SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
WILL STILL BE POSSIBLE FOR THE REST OF TONIGHT.

$$
000 
WWUS75 KTFX 162044
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
144 PM MST MON JAN 16 2006

...STRONG WINDS LATE TONIGHT AND TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE
SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS
WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE STRONG
WINDS WILL DIMINISH TUESDAY EVENING.

MTZ009-048-170500-
/O.UPG.KTFX.HW.A.0003.060117T0600Z-060118T0000Z/
/O.NEW.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
144 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL
CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO 75
MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS
WILL DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-044-046-170500-
/O.NEW.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD
144 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY. 

STRONG WEST WINDS OF OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 8, 2:35 PM MST, 7 minutes earlier.

Area forecast discussion, Jan 8, 2:35 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MST SUN JAN 8 2006

.DISCUSSION...

TONIGHT...WEAK UPPER LEVEL RIDGING WILL BUILD INTO THE REGION FROM
THE WEST TONIGHT...BRINGING AN END TO ANY LINGERING PRECIPITATION
OVER CENTRAL AND SW MT BY SUNSET. WESTERLY FLOW ALOFT WILL BRING
DRIER AIR AND CLEARING SKIES TO MOST OF THE FORECAST AREA...WITH
ONLY A FEW LINGERING SNOW SHOWERS ALONG NORTHERN PORTIONS OF THE
CONTINENTAL DIVIDE. CLEAR SKIES OVERNIGHT AND SOME FRESH SNOW COVER
WILL ALLOW FOR COLD TEMPS TONIGHT IN THE SW VALLEYS. THESE
CONDITIONS WILL ALSO ALLOW FOR THE DEVELOPMENT OF PATCHY FOG TONIGHT
IN THE SW MT VALLEYS. WILL SEE WIND SPEEDS GRADUALLY INCREASE LATER
THIS EVENING ON THE PLAINS...KEEPING LOW TEMPERATURES GENERALLY IN
THE UPPER TEENS AND 20S.

MONDAY AND MONDAY NIGHT...THE RIDGE FLATTENS AS IT SHIFTS EAST AND
STRONG WESTERLY FLOW ALOFT DEVELOPS OVER THE REGION. SURFACE LOW
PRESSURE DEVELOPS IN ALBERTA FOR GUSTY DOWNSLOPE WINDS ALONG THE
ROCKY MTN FRONT. PRESSURE GRADIENTS ARE NOT IDEAL FOR WIDESPREAD
HIGH WINDS AND WILL ONLY UPGRADE TO A HIGH WIND WARNING FOR THE
ROCKY MTN FRONT. MOISTURE IN THE WESTERLY FLOW ALOFT WILL
INCREASE...BRINGING INCREASING PRECIPITATION TO THE CONTINENTAL
DIVDE...WHILE DOWNSLOPE WINDS KEEP THE PLAINS DRY.

TUESDAY AND TUESDAY NIGHT...FAST WESTERLY FLOW ALOFT CONTINUES
THROUGH TUESDAY NIGHT WITH SEVERAL EMBEDDED DISTURBANCES BRINGING
SIGNIFICANT PRECIPITATION TO THE CONTINENTAL DIVIDE. SNOW LEVELS WILL
BE AROUND 5000 FEET THROUGH THIS PERIOD WITH A FOOT OR BETTER SNOW
AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN NEAR GLACIER PARK...HOWEVER
EXPECTED SNOW AMOUNTS NEAR PASS LEVEL WILL LIKELY REMAIN JUST BELOW
WARNING LEVEL. GUSTY DOWNSLOPE WINDS WILL CONTINUE...BUT
WIDESPREAD HIGH WINDS ARE NOT ANTICIPATED. SOME LIGHT SHOWERS MAY
DEVELOP ON THE PLAINS AS WELL BY TUESDAY NIGHT AS A WARM FRONT
DEVELOPS OVER NORTHCENTRAL MT. HOENISCH

TUESDAY NIGHT THROUGH FRIDAY NIGHT...A WEAK UPPER LEVEL HIGH
PRESSURE RIDGE BEGINS TO BE REPLACED BY A TROF MOVING IN FROM THE
WEST. THE AIRMASS BECOMES SOMEWHAT MOIST BUT MOST PRECIPITATION
WILL BE OVER THE WESTERN MOUNTAINS. AT THE SURFACE A LOW PRESSURE
DEVELOPS OVER ALBERTA WHICH RESULTS IN BREEZY SURFACE CONDITIONS
ACROSS THE NORTHERN AND CENTRAL ZONES. BY WEDNESDAY...THE TROF
BROADENS OVER THE AREA AND WILL BE SLOW TO MOVE EAST OF THE
AREA...AND THE UNSETTLED CONDITIONS WILL ALSO BE SLOW TO CLEAR.
HIGH PRESSURE CONTINUES TO BUILD OVER THE PACIFIC NORTHWEST
HOWEVER AND BY WEDNESDAY NIGHT WILL HAVE MOVED FAR ENOUGH EAST TO
BEGIN TO AFFECT THE LOCAL AREA...THE AIRMASS BEGINS TO DRY AND
CLEARER SKIES WILL RESULT IN COOLER OVERNIGHT TEMPS. ON
THURSDAY...THE RIDGE OVER THE ZONES HAS BECOME QUITE BROAD. NEARLY
ZONAL FLOW ALOFT ALLOWS FOR CONTINUED PRECIPITATION WEST OF THE
CONTINENTAL DIVIDE AND ACROSS THE WESTERN MOUNTAINS IN OUR ZONES.
SURFACE WINDS GET QUITE BREEZY AGAIN THURSDAY NIGHT AND FRIDAY AS
THE SURFACE GRADIENT TIGHTENS IN RESPONSE TO UPPER LEVEL
DISTURBANCES MOVING THRU CANADA. TEMPS CONTINUE TO REMAIN ABOVE
NORMALS THROUGH THE PERIOD. ZELZER

SATURDAY THROUGH SUNDAY...MODELS IN A LITTLE BETTER AGREEMENT DURING
THIS PERIOD.  FLAT WESTERLY FLOW ALOFT IS SHOWING SIGNS OF BUCKLING.
UPPER LEVEL RIDGE MOVES EAST OF THE CWA EARLY IN THE PERIOD FOLLOWED
BY A SHORT WAVE TROUGH OF MORE AMPLITUDE.  THIS RESULTS IN PARTLY TO
MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF SNOW ALONG THE CONTINENTAL
DIVIDE AND OVER THE SOUTHWEST MOUNTAINS.  ELSEWHERE A SLIGHT CHANCE
TO A CHANCE OF SNOW IS EXPECTED AT TIMES...WITH THE EASTERN FRINGES
OF THE CWA REMAINING GENERALLY DRY.  THERE IS NO REAL COLD AIR WITH
THIS SYSTEM...SO EXPECT TEMPERATURES TO BE A LITTLE ABOVE SEASONAL
AVERAGES...MORE SO OVER THE PLAINS.    EK

&&

.AVIATION...
UPDATED 1755Z.
MAIN MESSAGE IS IMPROVING CONDITIONS. WIDESPREAD MVFR AND IFR
CONDITIONS WILL BE IMPROVING TO VFR DURING THE AFTERNOON. CLOUDS
SHOULD BECOME SCATTERED LATE IN THE AFTERNOON OR EVENING WITH CLEAR
SKIES EXPECTED NEAR AND AFTER MIDNIGHT. ALSO DOWNSLOPE WINDS WILL
DEVELOP AT KCTB AND KGTF DURING THE MID-AFTERNOON BUT NOT AT KHVR
AND KLWT UNTIL THE EVENING. AFTER SUNRISE TOMORROW EXPECT HIGH
CLOUDS SPREADING EAST OVER THE AREA. ALTHOUGH NOT INDICATED IN THE
TAFS WOULD NOT AT ALL BE SURPRISED TO SEE SOME VALLEY FOG IN THE
SOUTHWEST AFTER MIDNIGHT TONIGHT THROUGH MONDAY MORNING. FEEL
DOWNSLOPE WINDS WILL BE STRONG ENOUGH OVER THE PLAINS TO PREVENT FOG
FORMATION THERE. BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  28  44  31  46 /   0   0   0  20
CTB  24  42  28  42 /   0   0  10  20
HLN  19  36  25  43 /   0   0  10  20
BZN   9  30  18  39 /   0   0  10  20
WEY  -3  19  -2  28 /  30   0  30  40
DLN  12  32  22  38 /  10   0  20  20
HVR  20  42  28  44 /   0   0   0  20
LWT  20  41  28  45 /   0   0   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM TO 11 PM MST MONDAY FOR MTZ009-
MTZ048.

&&

SHORT TERM...HOENISCH
LONG TERM...ZELZER/EK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 8, 4:40 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
440 AM MST SUN JAN 8 2006

MTZ009>014-044>046-048>050-091145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
440 AM MST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WEST WINDS WILL DEVELOP MONDAY MORNING ALONG THE ROCKY
MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY EVENING. A HIGH WIND
WATCH HAS BEEN ISSUED FOR FOR THE ROCKY MOUNTAIN FRONT...SEE
THE LATEST HIGH WIND WATCH (GTFNPWTFX) FOR DETAILS. ALONG WITH THE
STRONG WINDS HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS IN AND
AROUND GLACIER NATIONAL PARK.

ANOTHER STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TUESDAY
NIGHT AND WEDNESDAY. THIS STORM WILL AGAIN BRING STRONG WEST WINDS
WITH GUSTS TO 60 MPH OR STRONGER TO THE ROCKY MOUNTAIN FRONT AND
POTENTIALLY TO THE PLAINS OF NORTH CENTRAL MONTANA. HEAVY SNOW IS
AGAIN POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-047-051>055-091145-
BEAVERHEAD-MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
440 AM MST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:51 AM MSTHigh Wind WatchTFX11 hr

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.